Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hyperlipidemia and restoration of subcutaneous fat
Dec 10, 2004

Recently my veins are starting to be more pronounced due to years of Viracept. The doctor is thinking of changing me to Reyataz, but have just been reading about how my triglicerides and cholesterol are affecting that. If I increase my diet and exercise program,is there a way of getting that fat back? And what foods/exercise would be best?

Response from Dr. Henry

It is not clear what intervetnion can actually cause fat to increase in the limbs though the best results have been seen if possibly offending drugs have been stopped/switched to others. How much Viracept contributes to fat loss is unclear. Switching off AZT or D4T to abacavir or tenofovir has been of modest benefit but long term results are still lacking. Loss of fat remains a huge challenge for the field of HIV therapy so there is much frustration and work to do in order to know how to best prevent and treat fat loss. KH



Previous
Good Bloodwork---but have problems
Next
Lipodystrophy then switching treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement